Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 7, NWS El Paso, TX

April 2, 20078 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 2, 2007, 7:02 AM MDT for 8 counties in New Mexico. It took effect at Apr 2, 2007, 11:00 AM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 7:02 AM MDT (13:02 UTC)
In effect from
Apr 2, 2007, 11:00 AM MDT
Expired
Apr 2, 2007, 1:18 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3629 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 021302
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
702 AM MDT MON APR 2 2007

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM MONDAY MORNING THROUGH
9 PM MONDAY EVENING...

A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS THIS
AFTERNOON WILL LEAD TO INCREASING 20-FOOT WINDS THAT ARE EXPECTED
TO REACH AROUND 20 MPH BY THIS AFTERNOON...AND REMAIN ELEVATED
INTO THE EARLY EVENING HOURS. IN ADDITION...THE AREAS ATMOSPHERE
IS VERY DRY FROM THE SURFACE TO WELL ALOFT. THIS WILL MEAN VERY
LOW MINIMUM SURFACE RELATIVE HUMIDITIES...AND HAINES INDICES FROM
5 TO 6 AREA-WIDE THIS AFTERNOON. IN ADDITION... FORECASTED FIRE
DANGER RATINGS OF HIGH IN SOME AREAS...AND WIDESPREAD VERY HIGH TO
EXTREME WILL COMBINE WITH TODAYS WEATHER CONDITIONS...RESULTING
IN DANGEROUS FIRE WEATHER CONDITIONS.

NMZ110>113-022115-
/O.UPG.KEPZ.FW.A.0003.070402T1700Z-070403T0400Z/
/O.NEW.KEPZ.FW.W.0007.070402T1700Z-070403T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
702 AM MDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

THAT DRY AIR THAT WAS ALREADY IN PLACE ACROSS THE AREA
YESTERDAY...REMAINS TODAY. AN AREA OF LOW PRESSURE WILL
STRENGTHEN OVER THE PLAINS STATES THIS AFTERNOON...AND WEST TO
SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH BY THE EARLY
AFTERNOON HOURS. THESE INCREASED WINDS...AS WELL AS RELATIVE
HUMIDITIES BELOW 15 PERCENT AND HIGH TO EXTREME FIRE DANGER WILL
LAST THROUGH THE AFTERNOON HOURS AND INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
PIEPER
2 follow-up statements
000 
WWUS84 KEPZ 021316 CCA
RFWEPZ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
702 AM MDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH 9 PM 
THIS EVENING...

A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS THIS
AFTERNOON WILL LEAD TO INCREASING 20-FOOT WINDS THAT ARE EXPECTED
TO REACH AROUND 20 MPH BY THIS AFTERNOON...AND REMAIN ELEVATED
INTO THE EARLY EVENING HOURS. IN ADDITION...THE AREAS ATMOSPHERE
IS VERY DRY FROM THE SURFACE TO WELL ALOFT. THIS WILL MEAN VERY
LOW MINIMUM SURFACE RELATIVE HUMIDITIES...AND HAINES INDICES FROM
5 TO 6 AREA-WIDE THIS AFTERNOON. IN ADDITION... FORECASTED FIRE 
DANGER RATINGS FROM HIGH TO EXTREME WILL COMBINE WITH TODAYS 
WEATHER CONDITIONS...RESULTING IN A DANGEROUS FIRE WEATHER 
SITUATION.

NMZ110>113-022115-
/O.UPG.KEPZ.FW.A.0003.070402T1700Z-070403T0400Z/
/O.NEW.KEPZ.FW.W.0007.070402T1700Z-070403T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
702 AM MDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

THAT DRY AIR THAT WAS ALREADY IN PLACE ACROSS THE AREA
YESTERDAY...REMAINS TODAY. AN AREA OF LOW PRESSURE WILL
STRENGTHEN OVER THE PLAINS STATES THIS AFTERNOON...AND WEST TO
SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH BY THE EARLY
AFTERNOON HOURS. THESE INCREASED WINDS...AS WELL AS RELATIVE
HUMIDITIES BELOW 15 PERCENT AND HIGH TO EXTREME FIRE DANGER WILL
LAST THROUGH THE AFTERNOON HOURS AND INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
PIEPER
000 
WWUS84 KEPZ 021918
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MDT MON APR 2 2007

...THE RED FLAG WARNING FOR THIS AFTERNOON AND EVENING HAS BEEN
CANCELLED...

WINDS THIS AFTERNOON ARE NO LONGER EXPECTED TO REACH RED FLAG
CRITERIA. AS SUCH...THE RED FLAG WARNING AS BEEN CANCELED.
HOWEVER...THE AREAS ATMOSPHERE IS VERY DRY FROM THE SURFACE TO
WELL ALOFT. AREA OBSERVATIONS AND ANALYSIS VERIFY THAT THIS HAS
RESULTED IN VERY LOW MINIMUM SURFACE RELATIVE HUMIDITIES...AND
HAINES INDICES FROM 5 TO 6 AREA-WIDE THIS AFTERNOON. IN
ADDITION...FIRE DANGER RATINGS FROM HIGH TO EXTREME ARE FORECASTED
FOR THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO.

NMZ110>113-022030-
/O.CAN.KEPZ.FW.W.0007.000000T0000Z-070403T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
118 PM MDT MON APR 2 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING.

DESPITE VERY LOW RELATIVE HUMIDITY AND HIGH TO EXTREME FIRE DANGER
RATINGS THIS AFTERNOON...AREA WINDS ARE EXPECTED TO REACH RED
FLAG CRITERIA IN ONLY ISOLATED SPOTS AND FOR FAIRLY SHORT
DURATION. AS SUCH...THE RED FLAG WARNING FOR THIS AFTERNOON AND
EVENING HAS BEEN CANCELLED.

$$
PIEPER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:50 AM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 2:50 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 AM MDT MON APR 2 2007

.SYNOPSIS...
A WESTERLY FLOW PATTERN OVER THE DESERT SOUTHWEST WILL MAINTAIN
WARM AND DRY CONDITIONS FOR MUCH OF THIS WEEK. MOSTLY CLEAR SKIES
WILL BECOME MORE CLOUDY DURING THE LATTER PART OF THE WEEK AS HIGH
LEVEL MOISTURE MOVES OVER THE AREA. A WEAK UPPER LEVEL SYSTEM AND A
COLD FRONT MAY TRIGGER A FEW THUNDERSTORMS FRIDAY AND SATURDAY
WITH A SLIGHT CHANCE OF RAIN POSSIBLE.

&&

.DISCUSSION...
A DRY AND ZONAL WESTERLY FLOW WILL PERSIST THROUGH MID WEEK WITH
MOSTLY CLEAR SKIES AND ABOVE NORMAL DAY TIME TEMPERATURES
EXPECTED. SURFACE WIND SPEEDS WILL INCREASE INTO THE BREEZY
CATEGORY THIS AFTERNOON AS THE SURFACE PRESSURE GRADIENT TIGHTENS
AND DAY TIME MIXING OF THE ATMOSPHERE BRINGS STRONGER WINDS ALOFT
CLOSER TO THE SURFACE. WIND SPEEDS SHOULD BE LESS ON TUESDAY.

A FLAT HIGH PRESSURE RIDGE WILL BUILD OVER THE DESERT SOUTHWEST ON
WEDNESDAY THAT WILL WEAKEN THE WEST FLOW SOMEWHAT. A COLD FRONT
WILL BRUSH BY THE EASTERN ZONES OF ON WEDNESDAY. LIFT AND A LITTLE
MOISTURE ASSOCIATED WITH THE FRONTAL BOUNDARY BY DEVELOP INTO
CONVECTION...BUT THINK ACTIVITY WILL BE FURTHER SOUTH AND EAST OF
THE FORECAST AREA WEDNESDAY AND THURSDAY. BY LATE THURSDAY AN
UPPER LEVEL TROUGH WILL UNDERCUT THE RIDGE AND APPROACH THE STATE.
AT THE SAME TIME ANOTHER COLD FRONT WILL PUSH INTO THE EASTERN
PORTIONS OF THE FORECAST AREA BY FRIDAY. THE COMBINATION OF LIFT
GENERATED BY BOTH THE UPPER LEVEL TROUGH AND THE FRONT ALONG WITH
ADDITIONAL MOISTURE MAY BE ENOUGH GENERATE THUNDERSTORMS FOR AREAS
EAST OF THE RIO GRANDE ON FRIDAY AND AGAIN ON SATURDAY. DRY
CONDITIONS WILL RETURN ON SUNDAY AS A NORTHWEST FLOW FLUSHES OUT
ANY REMAINING MOISTURE FROM THE REGION.

&&

.AVIATION...VALID 02/12Z-03/12Z
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. BREEZY CONDITIONS THIS
AFTERNOON AND EVENING WILL GENERATE LOW LEVEL MECHANICAL
TURBULENCE IN THE VICINITY OF LOCAL MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  53  84  50  83 /   0   0   0   0   0
SIERRA BLANCA TX        83  50  83  44  75 /   0   0   0   0  10
LAS CRUCES              84  49  84  48  83 /   0   0   0   0   0
ALAMOGORDO              83  49  83  44  80 /   0   0   0   0  10
CLOUDCROFT              62  30  61  30  58 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   82  46  82  45  82 /   0   0   0   0   0
SILVER CITY             74  38  73  39  75 /   0   0   0   0   0
DEMING                  83  46  83  46  83 /   0   0   0   0   0
LORDSBURG               83  46  83  46  83 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS
     EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 1, 7:09 AM MDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
709 AM MDT SUN APR 1 2007

NMZ022>025-030>032-TXZ055-056-021315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
709 AM MDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.